Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2022, 12:02 PM CDT for Ottawa County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2022, 12:02 PM CDT (17:02 UTC)
- Expired
- Apr 11, 2022, 12:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WUUS54 KTSA 111702
SVRTSA
OKC115-111745-
/O.NEW.KTSA.SV.W.0031.220411T1702Z-220411T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1202 PM CDT Mon Apr 11 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Ottawa County in northeastern Oklahoma...
* Until 1245 PM CDT.
* At 1201 PM CDT, a severe thunderstorm was located over Fairland,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fairland... Wyandotte...
Ottawa... Peoria...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 298 and 306, and
between mile markers 314 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9462 3673 9462 3667 9472 3667 9487
3675 9496 3700 9469
TIME...MOT...LOC 1701Z 226DEG 34KT 3675 9482
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
960
WWUS54 KTSA 111714
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1214 PM CDT Mon Apr 11 2022
OKC115-111745-
/O.CON.KTSA.SV.W.0031.000000T0000Z-220411T1745Z/
Ottawa OK-
1214 PM CDT Mon Apr 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR EASTERN OTTAWA COUNTY...
At 1213 PM CDT, a severe thunderstorm was located over Wyandotte,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Wyandotte... Peoria...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 318 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9462 3673 9462 3670 9470 3681 9481
3700 9466
TIME...MOT...LOC 1713Z 237DEG 30KT 3679 9471
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$890
WWUS54 KTSA 111736
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1236 PM CDT Mon Apr 11 2022
OKC115-111746-
/O.EXP.KTSA.SV.W.0031.000000T0000Z-220411T1745Z/
Ottawa OK-
1236 PM CDT Mon Apr 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTTAWA COUNTY WILL
EXPIRE AT 1245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3700 9462 3673 9462 3670 9470 3681 9481
3700 9466
TIME...MOT...LOC 1736Z 226DEG 34KT 3694 9452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:53 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 11, 10:53 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1053 AM CDT Mon Apr 11 2022 ...New SHORT TERM... .SHORT TERM... (Through Tonight) Issued at 1053 AM CDT Mon Apr 11 2022 The potential for severe thunderstorms later this afternoon and evening in parts of southeast Oklahoma and western Arkansas remains the focus of the short term forecast today and into tonight. The main concerns revolve around coverage, with a wide spread of such in the CAMs this morning. The HRRR continues to be aggressive with development near the frontal boundary in southeast Oklahoma late this afternoon, as it also also clears the existing low cloudiness from south central and southeast Oklahoma earlier in the day than other near term solutions, allowing for greater instability. It is worth noting that this scenario has some support from this morning's HREF run, which continues to show ample instability developing in far southeast Oklahoma as well as several notable UH tracks. One potential scenario is thunderstorms developing across south central Oklahoma just outside our forecast area, where clouds are more likely to diminish earlier in the afternoon, and then moving up the boundary into southeast Oklahoma. Satellite trends south of the boundary are supportive of thunderstorm development later today, although not sure to the coverage offered by the aggressive HRRR solution. The window for severe weather remains from late this afternoon into the evening, with any tornado threat largely tied to storms that interact with the boundary, especially in the early evening hours. An earlier update addressed cloud cover and effects on the temperature trend through the day, as well as tweaks to POPs and weather largely meant to delay the expected timing of the afternoong development. && .LONG TERM... (Tuesday through Sunday) Issued at 315 AM CDT Mon Apr 11 2022 The potential for active weather continues Tuesday into Wednesday as a potent storm system moves out of the Rockies and across the Plains. As we move into Tuesday afternoon, a surface dry line will bulge into western/central Oklahoma with deep moisture surging into eastern Oklahoma and western Arkansas. May see some scattered thunderstorms well in advance of the dry line Tuesday afternoon. However, the greatest potential for severe thunderstorms will occur near the the dry line late Tuesday afternoon/evening. The coverage of storms will be dictated by the cap. However, any storms that do develop are expected to rapidly become severe with strong instability in place and deep layer shear becoming favorable. Large hail, damaging winds and tornadoes will again be possible with these storms as they progress into eastern Oklahoma and eventually western Arkansas. More thunderstorms are in the offing for late Tuesday night into Wednesday as a cold front and associated mid-level shortwave sweep through the region. Some of the storms along and advance of the cold front Wednesday could be severe with large hail and damaging winds the concern. Benign weather is anticipated on Thursday as high pressure builds across the area. However, the potential for showers and storms returns over the weekend as a frontal boundary moves into the region. && .AVIATION... (12Z TAFS) Issued at 623 AM CDT Mon Apr 11 2022 Showers and thunderstorms will be ending this morning. Flight conditions are highly variable at this time, but all sites except KBVO will likely see MVFR to IFR conditions for much of the forecast period. KTUL and KRVS may briefly improve to VFR this evening, but MVFR ceilings will return later tonight to all sites including KBVO. Scattered thunderstorms will be possible from southeast Oklahoma into western Arkansas late this afternoon and evening, with KFSM the most likely site to potentially be affected. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 57 83 60 / 20 10 10 30 FSM 74 61 81 63 / 60 50 30 60 MLC 76 59 81 62 / 30 0 30 40 BVO 69 52 84 57 / 10 10 10 30 FYV 67 56 81 60 / 70 50 30 50 BYV 64 56 80 62 / 70 50 20 50 MKO 69 57 81 61 / 40 10 20 40 MIO 63 53 81 59 / 40 0 10 40 F10 70 57 82 61 / 30 0 20 30 HHW 81 63 80 64 / 60 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....10 AVIATION...05
Hazardous weather outlook, Apr 11, 4:47 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 447 AM CDT Mon Apr 11 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 447 AM CDT Mon Apr 11 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northwest Arkansas into southeast Oklahoma. ONSET...Mid-afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northwest Arkansas into southeast Oklahoma. ONSET...Mid-afternoon. DISCUSSION... Scattered to numerous showers and storms will be ongoing this morning across northeast Oklahoma and northwest Arkansas in the vicinity of a surface boundary. This activity will likely persist through mid-morning before weakening. However, additional scattered thunderstorms will be possible along the surface boundary this afternoon across northwest Arkansas and southeast Oklahoma. Some of these storms could be severe with large hail, damaging winds and even tornadoes possible. The thunderstorms are expected to exit the area by late evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential... High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An unstable airmass will spread northward on Tuesday and additional storms are likely to develop either in proximity to a dryline near northeast Oklahoma or in a corridor from southeast Oklahoma through northwest Arkansas. Conditions will support severe weather with any storms that do develop Tuesday afternoon and continue through Tuesday evening. A cold front will sweep across the region during the day Wednesday and mark another day of storm chances and severe weather potential. Strong winds and drier conditions west of the cold front will increase fire weather concerns. The potential for showers and storms will return over the weekend as a frontal boundary moves into the region. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 11, 8:39 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 AM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM HAIL 1 SW TIAWAH 36.24N 95.57W
04/11/2022 U0.75 INCH ROGERS OK PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
1105 PM HAIL 5 NW PAWNEE 36.39N 96.87W
04/10/2022 U0.75 INCH PAWNEE OK PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 11, 8:46 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG MIAMI 36.87N 94.88W
04/11/2022 OTTAWA OK EMERGENCY MNGR
NUMEROUS TREE BRANCHES DOWNED AROUND TOWN,
INCLUDING SOME AS BIG AS 3 INCHES IN
DIAMETER.
0115 AM TSTM WND DMG 3 ESE WYANDOTTE 36.77N 94.68W
04/11/2022 OTTAWA OK EMERGENCY MNGR
2 BARNS DAMAGED NEAR THE INTERSECTION OF S
670 AND E 166 ROADS.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:28 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| Apr 10, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 52 min |
| Apr 10, 10:53 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Apr 10, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| Apr 10, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 25 min |
| Apr 10, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Rogers, Tulsa, Washington | 47 min |
| Apr 10, 11:54 PM CDT | Special Weather Statement | TSA | Kay | 36 min |
| Apr 11, 12:15 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Tulsa and 2 more | 45 min |
| Apr 11, 12:54 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 35 min |
| Apr 11, 12:58 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 32 min |
| Apr 11, 2:38 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 52 min |
| Apr 11, 12:40 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Apr 11, 1:11 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Apr 11, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 23 min |
| Apr 11, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 47 min |
| Apr 11, 4:17 PM CDT | Tornado Warning | TSA | LeFlore, Sequoyah | 43 min |
| Apr 11, 5:35 PM CDT | Special Weather Statement | TSA | Latimer | 25 min |
| Apr 11, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 66 min |
| Apr 11, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.